Upfronts: CBS

CBS will add five new series to its Fall line-up, all of them are male-dominated.

They are Hawaii Five-O, The Defenders, Blue Bloods, Mike and Molly and $#*! My Dad Says (to be pronounced “Bleep My Dad Says”). It follows the network axing 7 of its titles this week.

It will launch a comedy block with Big Bang Theory on Thursdays, will move CSI: NY to Fridays and is shifting Survivor to Wednesdays, among other moves.

The Thursday comedy block will compete with NBC, whose comedies have softened in recent years. Not only are NBC’s Community and 30 Rock comedies, they’re both considered geek-friendly like Big Bang Theory.

The Criminal Minds spin-off will air in midseason, and the network is still eyeing a couple other pilots for a pick-up, including Brett Ratner’s Chaos.

Entertainment president Nina Tassler said of shows moving timeslots, “The reasoning behind a number of these choices is that the shows have loyal fan bases [and they will follow the shows].

“There are two ways you can schedule,” said CBS scheduling chief Kelly Kahl. “You can fill holes, or you can give your new shows a fighting chance with a lead-in.”

“We’re not in the charity business,” said Kahl after a press conference about the Thursday move. “The performance of [NBC’s] comedies is not something that deterred us. People like those shows, but they’re not setting the world on fire ratings wise.”

Monday
8:00-8:30 Pm How I Met Your Mother
8:30-9:00 Pm Rules Of Engagement
9:00-9:30 Pm Two And A Half Men
9:30-10:00 Pm Mike & Molly
10:00-11:00 Pm Hawaii Five-O

Tuesday
8:00-9:00 Pm NCIS
9:00-10:00 Pm NCIS: Los Angeles
10:00-11:00 Pm The Good Wife

Wednesday
8:00-9:00 Pm Survivor
9:00-10:00 Pm Criminal Minds
10:00-11:00 Pm The Defenders

Thursday
8:00-8:30 Pm The Big Bang Theory
8:30 – 9:00 P.M. $#*! My Dad Says
9:00-10:00 Pm CSI: Crime Scene Investigation
10:00-11:00 Pm The Mentalist

Friday
8:00-9:00 Pm Medium
9:00-10:00 Pm CSI: NY
10:00-11:00 Pm Blue Bloods

Saturday
8:00-9:00 Pm Crimetime Saturday
9:00-10:00 Pm Crimetime Saturday
10:00-11:00 Pm 48 Hours Mystery

Sunday
7:00-8:00 Pm 60 Minutes
8:00-9:00 Pm The Amazing Race
9:00-10:00 Pm Undercover Boss
10:00-11:00 Pm CSI: Miami

Source: TV Guide, Hollywood Reporter

8 Comments:

  1. @earthquake, no 9 will.

    just watched the trailers i though mike&molly had a good premise but looks like it is exactly the same type of comedy as 2.5men, didn’t laugh once. Hawaii five-0 looks great.

  2. very bad news for community and 30rock over on NBC. they were very unstable as it was and now they have very tough competition. brom CBS comedies.

  3. Is it me or has CBS gone crazy here with the scheduling. Moving Bang and Survivor is bold. Not happy Ghost Whisperer was chosen over Medium. Its risky and the fact they are #1 is because they havent taken many risks in the past few years. Could this be their undoing.

    Also was expecting CSI and The Mentalist to switch timeslots. The one thing i thought would change and it didnt.

  4. Some bold moves there by CBS… taking on NBC comedies, albeit for only an hour, is risky but certainly interesting. Love Rules of Engagement back in the fall as well.
    Happy that Medium is back, and with CSI NY it should work well on Friday’s.

Leave a Reply

You must be logged in to post a comment.